Skip to content
Includes Expert Content
Whats going on with me?
avatar
An_248905 posted:
Well, my period satrted on october 29th and stopped on the 2nd on november. On the 7th my stomach started to hurt so i went to the bathroom and urinated. when I whiped there was a mucusy bloody discharge on the tissue and it has not happened since. What could it be? Also for the past week or so I have been soaking my underwear. what could it be thats causing this problem and I am on 23.
Reply
 
avatar
irish10 responded:
I am the same age and have something similar going on. Started my period on the 20th of Oct, it ended on the 26th. Then a week later, Nov 2nd I went to the bathroom, peed, and when I wiped it was like the beginning of my period again and I've had it for 7 days straight. Have you gotten any answers from your doctor because mine have none for me.
 
avatar
Jenab10 replied to irish10's response:
Not yet still waiting i guess
 
avatar
Anon_160335 replied to Jenab10's response:
See your GYN.
 
avatar
Jane Harrison Hohner, RN, RNP replied to irish10's response:
Dear irish10 (and An): Thanks for awaiting a reply. If you happen to be on some kind of hormonal birth control (pill/patch/ring/Mirena) the most likely explanation would be "normal" breakthrough bleeding/spotting due to the hormones in the birth control. However, if you are not using hormones then the following is my best GUESS.

You mentioned that the spotting began about cycle day 14 (cycle day 1 being the first day of your last period). Given this specific timing the most likely cause would be bleeding with ovulation. Right before ovulation there is a brief spike of estrogen. When this level drops back down to normal, the sharp decline can destabilize the lining of the uterus leading to spotting/bleeding. Some women have this sign of ovulation every month; others only rarely. Fortunately the amount is usually scant and brief in duration.

Some of the other signs of an ovulation can include a thick, egg-white type mucus discharge. One patient described it as "looking like snot." Also, when the ovary follicle ruptures to eject the egg the fluid inside the follicle can splash the lining of the abdomen. This can produce an intense, rapid onset pain.

Some other possible causes of erratic spotting can include a new chlamydia infection (unlikely if you are both monogamous). polyps of the lining of the uterus (way more common in midlife women), or missed/erratic ovulations (usually there will be a history of missed/irregular periods).

If your erratic bleeding persists, or you develop other symptoms (eg pelvic pain from an infection or ovarian cyst) see your GYN or local family planning clinic. Hopefully, since it never happened before, this is an isolated episode of ovulation-linked spotting.

Yours,
Jane


Helpful Tips

Prenatal Yoga
The best thing about this prenatal yoga program is that there is a model for each trimester. Instructor Shiva Rea demonstrates each of the ... More
Was this Helpful?
4 of 9 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.